Non-genericity phenomena in ordered Fraïssé classes. (English) Zbl 1257.03058

This paper studies two equivalence relations on \(n\)-tuples in topological groups. Suppose that \(G\) is a topological group and \(f=(f_1,\dots,f_n)\) and \(g=(g_1,\dots,g_n)\) are \(n\)-tuples from \(G\). We say that \(fE^N_{TS}g\) (\(f\) and \(g\) are topologically similar) if the map \(f_i\mapsto g_i\) extends to an isomorphism between the groups generated by these tuples. We say that \(fE^N_Gg\) (\(f\) and \(g\) are diagonally conjugate) if there is \(\alpha\in G\) such that \(\alpha f_i\alpha^{-1}=g_i\) for each \(i\). Clearly \(fE^n_Gg\) implies \(fE_{TS}^ng\) so that the relation \(E^n_G\) is finer than \(E^n_{TS}\).
Hodkinson showed that if \(G\) is the group of order-preserving automorphisms of the rational numbers, then all \(E^2_G\) classes are meager. In this paper, the author extends this result by showing that all \(E^2_{TS}\) classes are meager for this group. Also, an analogous theorem is proven if \(G\) is the group of order-preserving isometries of the ordered rational Urysohn space.


03C13 Model theory of finite structures
22F50 Groups as automorphisms of other structures
Full Text: DOI arXiv Euclid


[1] W. Hodges Model theory , Cambridge Univ. Press.,1993. · Zbl 0789.03031
[2] A. S. Kechris, V. G. Pestov, and S. Todorcevic Fraïssé limits, Ramsey theory, and topological dynamics of automorphism groups , Geometric and Functional Analysis , vol. 15(2005), no. 1, pp. 106-189. · Zbl 1084.54014
[3] A.S. Kechris and C. Rosendal Turbulence, amalgamation and generic automorphisms of homogeneous structures , Proceedings of the London Mathematical Society , vol. 94(2007), pp. 349-371. · Zbl 1118.03042
[4] J. Melleray Topology of the isometry group of the urysohn space , Fundamenta Mathematicae , vol. 207(2010), no. 3, pp. 273-287. · Zbl 1202.22001
[5] C. Rosendal The generic isometry and measure preserving homeomorphism are conjugate to their powers , Fundamenta Mathematicae , vol. 205(2009), no. 1, pp. 1-27. · Zbl 1189.03051
[6] S. Solecki Extending partial isometries , Israel Journal of Mathematics , vol. 150(2005), pp. 315-332. · Zbl 1124.54012
[7] J. K. Truss On notions of genericity and mutual genericity , Journal of Symbolic Logic, vol. 72(2007), pp. 755-766. · Zbl 1123.03022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.